Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 25, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Sep 8, 2025, 2:43 PM CDT for Ellsworth County, Rice County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2025, 2:43 PM CDT (19:43 UTC)
- Expired
- Sep 8, 2025, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Ellsworth County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted.
594
WGUS53 KICT 081943
FFWICT
KSC053-159-082300-
/O.NEW.KICT.FF.W.0025.250908T1943Z-250908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
243 PM CDT Mon Sep 8 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Southern Ellsworth County in central Kansas...
Rice County in central Kansas...
* Until 600 PM CDT.
* At 243 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Lyons, Sterling, Little River, Chase, Bushton, Geneseo, Alden,
Lorraine, Raymond, Frederick and Kanopolis Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3862 9803 3862 9792 3818 9792 3817 9847
3828 9848 3844 9829 3852 9842 3872 9829
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 2 HOURS
$$
McGuire1 follow-up statement
868
WGUS73 KICT 082245
FFSICT
Flash Flood Statement
National Weather Service Wichita KS
545 PM CDT Mon Sep 8 2025
KSC053-159-082255-
/O.CAN.KICT.FF.W.0025.000000T0000Z-250908T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellsworth KS-Rice KS-
545 PM CDT Mon Sep 8 2025
...FLASH FLOOD WARNING FOR SOUTHERN ELLSWORTH AND RICE COUNTIES HAS
BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3862 9803 3862 9792 3818 9792 3817 9847
3828 9848 3844 9829 3852 9842 3872 9829
$$
JakubWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:26 PM CDT, 17 minutes earlier. Its key messages:
- Showers and thunderstorms continue across portions of central and south-central KS this afternoon; additional development possible this evening and tonight
- More storm chances Wednesday morning and Thursday morning; small rain chances for late weekend
Area forecast discussion, Sep 8, 2:26 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Wichita KS 226 PM CDT Mon Sep 8 2025 .KEY MESSAGES... - Showers and thunderstorms continue across portions of central and south-central KS this afternoon; additional development possible this evening and tonight - More storm chances Wednesday morning and Thursday morning; small rain chances for late weekend && .DISCUSSION... Issued at 225 PM CDT Mon Sep 8 2025 As of 2 PM, numerous showers and thunderstorms continue across portions of central and south-central KS. These are due in part to a persistent low-mid level WAA pattern. The duration of these storms has been due to the large scale midlevel trough remaining well-west across northeast CO and the mean flow is orthogonal to the initiation zone. Latest WV reveals the main shortwave trough is ejecting into northwest KS and is gradually shifting the axis of rainfall east and southeast. Thus far, MRMS is suggesting upwards of 12" of rain has fallen over portions of Lincoln, Ellsworth, and Saline counties. Fortunately, the heaviest rain is shifting out of these areas. The LLJ will strengthen overnight from the eastern TX Panhandle through southeast NE. This may provide another focal point for WAA driven showers and storms along and east of the KS Turnpike. PW up to 1.5" once again will support heavy rainfall. Another night/morning of WAA driven convection is possible late Tuesday through Wednesday morning with the best chances west of I-135. The midlevel ridge will slide across the area Thursday into the upcoming weekend. A strong midlevel trough will eject into the northern Plains late Saturday into Sunday, shunting a cold front towards the area for Sunday. The overall pattern will become dominate by an omega block with troughing in the western and eastern CONUS with ridging across the Plains. This is should lead to mostly dry conditions with seasonal temperatures next week. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1212 PM CDT Mon Sep 8 2025 Widespread SHRA and TSRA continues across portions of central and south-central KS. This activity will continue to impact SLN and HUT through mid-afternoon. These showers will reach ICT within the hour. More-isolated activity continues to develop in the vicinity of GBD and may continue to do so into the mid- afternoon hours. Confidence greatly decreases into the late afternoon and evening hours as forecast models are really struggling with the current evolution. There remains the potential that SHRA and TSRA persists beyond mid-afternoon and into the evening hours. Short term trends must be monitored into the afternoon and evening hours. Additional SHRA and TSRA are possible late tonight across eastern KS and may impact CNU but confidence remains too low for anything beyond a PROB30. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...BRF AVIATION...BRF
Hazardous weather outlook, Sep 8, 2:30 PM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 230 PM CDT Mon Sep 8 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091930- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 230 PM CDT Mon Sep 8 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will continue across parts of central and south-central Kansas into this evening. Severe weather is not expected with this activity, though a brief stronger storm is possible with marginally severe hail and heavy rain which may lead to localized flooding concerns. Scattered showers and thunderstorms may redevelop this evening into Tuesday morning, especially over eastern Kansas, with the strongest activity capable of small hail and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A thunderstorm or two is possible mainly west of Interstate 135 late Tuesday night through Wednesday morning. Additional storms are possible late Wednesday into Thursday morning along and north of Interstate 70. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Sep 8, 10:56 AM CDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1056 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM Flash Flood 7 NW Brookville 38.83N 97.97W
09/08/2025 Ellsworth KS Trained Spotter
Water is over 29th Road, 3 miles north of
Highway 40.
&&
BaergLocal storm report, Sep 8, 11:17 AM CDT, 3 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1117 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM Flash Flood 1 ENE Beverly 39.02N 97.96W
09/08/2025 Lincoln KS 911 Call Center
Highway 18 just east of Beverly is closed
due to water over the road.
&&
BaergLocal storm report, Sep 8, 11:52 AM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1152 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM Rain Barnard 39.19N 98.04W
09/08/2025 M5.00 Inch Lincoln KS Trained Spotter
Measured 5 inches of rainfall and was still
raining.
&&
CDJLocal storm report, Sep 8, 12:55 PM CDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
1255 PM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Flash Flood 1 S Ellsworth 38.73N 98.23W
09/08/2025 Ellsworth KS 911 Call Center
Northeast Main Street is closed in Ellsworth
due to water over the road.
&&
BaergThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:43 AM CDT | Special Weather Statement | ICT | Ellsworth | 32 min |
| Sep 8, 7:49 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 8 hr |
| Sep 8, 8:49 AM CDT | Areal Flood Warning | ICT | Ellsworth, Saline | 7 hr |
| Sep 8, 10:16 AM CDT | Flash Flood Warning | ICT | Ellsworth, Lincoln, Saline | 7 hr |
| Sep 8, 10:28 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 27 min |
| Sep 8, 11:07 AM CDT | Flash Flood Warning | ICT | Ellsworth, Rice | 4 hr |
| Sep 8, 12:03 PM CDT | Areal Flood Warning | ICT | Rice | 4 hr |
| Sep 8, 12:15 PM CDT | River Flood Warning | ICT | Lincoln | 69 hr |
| Sep 8, 12:18 PM CDT | River Flood Warning | ICT | Saline | 32 hr |
| Sep 8, 12:55 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 35 min |
| Sep 8, 2:06 PM CDT | Flash Flood Warning | ICT | McPherson | 4 hr |
| Sep 8, 4:26 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Saline | 25 hr |
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 54 min |
| Sep 8, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 45 min |
| Sep 8, 5:42 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Saline | 24 hr |
| Sep 8, 5:45 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 24 hr |
| Sep 8, 5:47 PM CDT | Areal Flood Warning | ICT | McPherson | 24 hr |
| Sep 8, 6:42 PM CDT | River Flood Warning | ICT | Reno, Rice | 5 days |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.